MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 5.5 X 25; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 5.5 X 25; PEDICLE SCREW SPINAL SYSTEM
Model Number 48145525
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received a l4-5 fusion using cortical screw trajectory.It was reported that during regular follow up, the patient x-rays showed that the screws had pulled out.It was reported that during the revision surgery it was discovered that the screw head had dislodged from the screw shaft.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: no relevant manufacturing issues were identified as all units met stryker specifications.The device was returned in 2 pieces, as the tulip head disengaged with the rest of the screw.Conclusion: the plausible root cause of the event is determined to be overtightening.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 5.5 X 25
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6582394
Report Number0009617544-2017-00209
Device Sequence Number555543
Product Code NKB
UDI-Device Identifier04546540450159
UDI-Public(01)04546540450159
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48145525
Device Catalogue Number48145525
Device Lot Number155319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2015
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer04/25/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;